Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 112, NWS Jackson, MS

May 17, 2015Bolivar County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 17, 2015, 1:53 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2015, 1:53 PM CDT (18:53 UTC)
Expired
May 17, 2015, 2:08 PM CDT
In force
15 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bolivar County, MS, Sunflower County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 6.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1208 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WUUS54 KJAN 171853
SVRJAN
MSC011-133-171945-
/O.NEW.KJAN.SV.W.0112.150517T1853Z-150517T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
153 PM CDT SUN MAY 17 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...
  SOUTHEASTERN BOLIVAR COUNTY IN NORTHWESTERN MISSISSIPPI...

* UNTIL 245 PM CDT

* AT 153 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF WINTERVILLE...OR 10 MILES NORTH OF LELAND...MOVING NORTHEAST AT
  35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SHAW AROUND 210 PM CDT.
  CLEVELAND AND BOYLE AROUND 220 PM CDT.
  RENOVA AROUND 225 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3353 9077 3354 9109 3391 9084 3369 9053
TIME...MOT...LOC 1853Z 224DEG 31KT 3355 9095 

HAIL...1.00IN
WIND...60MPH
 
$$

17
1 follow-up statement
261 
WWUS54 KJAN 171908
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT SUN MAY 17 2015

MSC011-133-171918-
/O.CAN.KJAN.SV.W.0112.000000T0000Z-150517T1945Z/
SUNFLOWER MS-BOLIVAR MS-
208 PM CDT SUN MAY 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SUNFLOWER AND
SOUTHEASTERN BOLIVAR COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3353 9077 3354 9109 3391 9084 3369 9053
TIME...MOT...LOC 1906Z 224DEG 31KT 3301 9107 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 10:49 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, May 17, 10:49 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT SUN MAY 17 2015

.UPDATE...VIS IMAGERY THIS MORNING SHOWING WIDESPREAD OVERCAST
CONDITIONS OVER THE EASTERN HALF OF THE CWA. OVER THE WESTERN HALF
CONVECTIVE CLOUD STREETS HAVE ALREADY DEVELOPED AS HEATING IS WELL
UNDERWAY. EXPECT ANOTHER GOOD SCATTERING OF CONVECTION
TODAY...PRIMARILY OVER THE NW WHERE OUTFLOW FROM OVERNIGHT STORMS IN
AR WILL BE MOVING.

AREA UA DATA THIS MORNING SHOWING A VERY MOIST AIRMASS IN PLACE WITH
PW VALUES FROM 1.75-2.0 INCHES. SOME VEERING NOTED IN THE WIND
PROFILE IN THE LOWER LEVELS WITH AROUND 200 M2/S2 OF HELICITY...BUT
DEEP AND LOW LEVEL SHEAR REMAIN WEAK...GENERALLY LESS THAN 20 KNOTS.
THESE VALUES WILL LIKELY DROP WITH THE VEERING OF THE LOW LEVEL
WINDS AND RE-COUPLING. STILL...WEAK ROTATION MAY BE SEEN IN SOME OF
THE STORMS THIS AFTERNOON WHICH MAY LEAD TO MORE ROBUST UPDRAFTS AND
A FEW LOCALLY SEVERE STORMS...ESPECIALLY OVER THE NW...WHERE THE
HRRR IS INDICATING HELICITIES WILL NOT FALL OFF. ALSO DCAPES NEAR
1000 J/KG WILL LINGER IN THIS AREA THROUGH THE AFTERNOON. WILL
THEREFORE UPDATE HWO AND INTRODUCE A LIMITED SEVERE WEATHER THREAT
FOR WIND AND HAIL OVER NW PORTIONS./26/

&&

.AVIATION...MOST SITES ARE MVFR LATE THIS MORNING. EXPECT SITES TO
BECOME VFR BY THIS AFTERNOON. SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS WILL BRING OCCASIONAL MVFR/IFR CONDITIONS THIS
AFTERNOON AND EARLY EVENING. SOME SHOWERS MAY LINGER OVERNIGHT.
EXPECT ANOTHER ROUND OF IFR/MVFR STRATUS EARLY MONDAY
MORNING...WHICH WILL LIFT TO VFR LEVELS BY AFTERNOON. ALSO MAY
BE SOME SHOWERS DURING THE MORNING./17/

&&

.PREV DISCUSSION... /ISSUED 437 AM CDT SUN MAY 17 2015/

SHORT TERM...TODAY THROUGH MONDAY NIGHT...THE PERSISTENT PATTER OF
MID LEVEL TROUGHING IN THE WEST AND RIDGING IN THE EAST WITH
SOUTHWEST FLOW WILL CONTINUE TODAY. EXPECT ANOTHER ROUND OF DIURNAL
CONVECTION THIS AFTERNOON WITH THE GLOBAL AND HI-RES MODELS
INDICATING THE BEST POTENTIAL WEST OF THE I-55 CORRIDOR. WITH LAPSE
RATES OF AROUND 6.0-6.5 MAINLY WEST OF I-55 COMBINED WITH DECENT LOW
LEVEL FLOW AND AFTERNOON HEATING THERE COULD BE A COUPLE OF STRONG
TO POSSIBLY SEVERE THUNDERSTORM ONCE AGAIN THIS AFTERNOON OVER THESE
AREAS. DUE NOT EXPECT ANY STRONG TO SEVERE ACTIVITY TO BE WIDESPREAD
ENOUGH TO MENTION IN THE HWO. EXPECT THE CONVECTION TO QUICKLY
DIMINISH AFTER SUNSET LEAVING MOSTLY CLOUDY SKIES OVERNIGHT.

THE UPPER RIDGE WILL SHIFT EASTWARD TONIGHT INTO MONDAY WITH UPPER
TROUGHING DEEPENING OVER THE AREA. A FAIRLY STRONG SHORT WAVE WILL
DRIVE THE COLD FRONT INTO THE AREA ON MONDAY. THIS COMBINED WITH
PWATS OF 1.8-2.0 INCHES ON MONDAY WILL MAKE FOR MORE WIDESPREAD
CONVECTION DURING THE AFTERNOON AND EVENING. WITH WEAK LOW LEVEL
FLOW AND DEEP LAYER SHEAR...ALONG WITH MEAGER LAPSE RATES EXPECT
MOST OF ACTIVITY TO REMAIN SUB-SEVERE...BUT A STRONG STORM OR TWO
CANNOT BE RULED OUT. THE POTENTIAL FOR FLASH FLOODING LOOKS LIKE THE
MAIN CONCERN AND THIS WILL HAVE TO BE MONITORED IN LATER FORECASTS.
WITH THE BOUNDARY HANGING AROUND THE AREA MONDAY NIGHT EXPECT THE
PRECIPITATION POTENTIAL TO CONTINUE INTO THE EVENING HOURS...ENDING
BY MIDNIGHT OVER MOST OF THE AREA. THE BOUNDARY WILL PUSH A LITTLE
FURTHER SOUTH TO THE I-20 CORRIDOR BY TUESDAY MORNING AND THIS WILL
BE THE FOCUS OF MORE CONVECTION ON TUESDAY./15/

LONG TERM (TUESDAY THROUGH SATURDAY)...A RELATIVELY STAGNANT
WEATHER PATTERN WILL PREVAIL THROUGH MUCH OF THE EXTENDED. MID/UPPER
LEVEL RIDGING WILL CONTINUE INTO MIDWEEK...BUT A RATHER MOIST AIRMASS
WILL REMAIN IN PLACE ACROSS THE REGION. A SURFACE FRONT WITH LITTLE
UPPER SUPPORT WILL SAG SOUTHWARD INTO THE FORECAST AREA...AND WILL
LIKELY SERVE AS A FOCUSING MECHANISM FOR SCATTERED PRIMARILY
DIURNALLY- DRIVEN CONVECTION.

BY THE END OF THE WORK WEEK UPPER FLOW WILL BECOME MORE ZONAL OVER
THE EASTERN HALF OF THE COUNTRY. WITH THE JET STREAM COMING A BIT
FARTHER SOUTH THIS MAY NUDGE THE SURFACE FRONT JUST SOUTH OF THE
AREA LATE THURSDAY INTO FRIDAY...RESULTING IN A DECREASE IN PRECIP
COVERAGE HEADING INTO THE WEEKEND. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       87  71  86  69 /  50  22  62  39
MERIDIAN      86  68  86  68 /  42  25  57  36
VICKSBURG     89  72  85  70 /  58  23  67  46
HATTIESBURG   90  71  88  69 /  38  14  50  33
NATCHEZ       86  72  85  70 /  55  17  63  45
GREENVILLE    84  71  82  68 /  68  38  72  44
GREENWOOD     85  71  83  68 /  59  33  70  45

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, May 17, 11:09 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CDT SUN MAY 17 2015

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041-
181615-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
ISSAQUENA-SHARKEY-
1109 AM CDT SUN MAY 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY

SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE ALONG AND NORTHWEST OF
A LINE FROM WINNSBORO LOUISIANA TO GREENWOOD TO GRENADA MISSISSIPPI
FOR THIS AFTERNOON THROUGH EARLY THIS EVENING. THE PRIMARY RISKS WILL
BE DAMAGING 60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

LAZ024>026-MSZ026>033-036>039-042>066-072>074-181615-
CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-WEBSTER-
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-
YAZOO-MADISON-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
1109 AM CDT SUN MAY 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 17, 12:42 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CDT SUN MAY 17 2015

LAZ015-016-023-171815-
RICHLAND LA-FRANKLIN LA-MADISON LA-
1242 PM CDT SUN MAY 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...EASTERN
RICHLAND AND NORTHWESTERN MADISON PARISHES UNTIL 115 PM CDT...

AT 1242 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WAVERLY...OR 14 MILES WEST OF TALLULAH...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DELHI AROUND 1250 PM CDT.
  WAVERLY AND TENDAL AROUND 1255 PM CDT.

LAT...LON 3227 9134 3232 9155 3253 9151 3249 9122
TIME...MOT...LOC 1742Z 194DEG 21KT 3237 9143

17
Special weather statement, May 17, 12:56 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CDT SUN MAY 17 2015

MSZ042-043-171830-
YAZOO MS-MADISON MS-
1256 PM CDT SUN MAY 17 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MADISON AND SOUTH
CENTRAL YAZOO COUNTIES UNTIL 130 PM CDT...

AT 1256 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PHOENIX...OR 17 MILES NORTHWEST OF CLINTON...MOVING NORTH AT 25
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
MADISON AND SOUTH CENTRAL YAZOO COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...SATARTIA AND BENTONIA.

LAT...LON 3271 9055 3270 9031 3250 9038 3251 9045
      3256 9046 3254 9047 3254 9048 3252 9050
      3252 9052 3253 9057
TIME...MOT...LOC 1756Z 192DEG 21KT 3258 9046

17
Special weather statement, May 17, 1:12 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT SUN MAY 17 2015

ARZ075-MSZ034-171845-
CHICOT AR-WASHINGTON MS-
112 PM CDT SUN MAY 17 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHICOT AND NORTHWESTERN
WASHINGTON COUNTIES UNTIL 145 PM CDT...

AT 112 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CHICOT JUNCTION...OR NEAR LAKE VILLAGE...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAKE VILLAGE AROUND 120 PM CDT.
  MCMILLAN CORNER AROUND 130 PM CDT.

LAT...LON 3317 9114 3321 9135 3341 9136 3342 9101
TIME...MOT...LOC 1812Z 192DEG 21KT 3327 9123

17
Special weather statement, May 17, 1:31 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CDT SUN MAY 17 2015

MSZ018-171900-
BOLIVAR MS-
131 PM CDT SUN MAY 17 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOLIVAR COUNTY
UNTIL 200 PM CDT...

AT 131 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SHAW...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CLEVELAND AND BOYLE AROUND 145 PM CDT.
  RENOVA AROUND 200 PM CDT.

LAT...LON 3378 9068 3362 9074 3362 9076 3355 9076
      3358 9097 3379 9095
TIME...MOT...LOC 1831Z 192DEG 21KT 3364 9085

17
Special weather statement, May 17, 1:41 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT SUN MAY 17 2015

LAZ009-MSZ040-171915-
EAST CARROLL LA-ISSAQUENA MS-
141 PM CDT SUN MAY 17 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL EAST CARROLL PARISH IN
NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 215
PM CDT...

AT 140 PM CDT...METEOROLOGISTS WERE TRACKING SEVERAL STRONG
THUNDERSTORM AROUND LAKE PROVIDENCE...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SHELBURN AROUND 155 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MAYERSVILLE.

LAT...LON 3271 9106 3273 9127 3296 9122 3292 9099
TIME...MOT...LOC 1840Z 192DEG 21KT 3279 9115

17
Special weather statement, May 17, 1:49 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT SUN MAY 17 2015

MSZ018-019-034-171915-
WASHINGTON MS-SUNFLOWER MS-BOLIVAR MS-
149 PM CDT SUN MAY 17 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SUNFLOWER...
SOUTHEASTERN BOLIVAR AND NORTH CENTRAL WASHINGTON COUNTIES UNTIL 215
PM CDT...

AT 148 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR METCALFE...OR 8 MILES NORTHWEST OF LELAND...MOVING NORTHEAST AT
35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SHAW AROUND 210 PM CDT.
  CLEVELAND AND BOYLE AROUND 215 PM CDT.

LAT...LON 3339 9095 3352 9111 3382 9081 3364 9058
TIME...MOT...LOC 1848Z 224DEG 31KT 3352 9097

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 12:56 PM CDTSpecial Weather StatementJANYazoo34 min
May 17, 1:31 PM CDTSpecial Weather StatementJANBolivar29 min
May 17, 1:44 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington22 min
May 17, 1:49 PM CDTSpecial Weather StatementJANBolivar26 min
May 17, 2:15 PM CDTSpecial Weather StatementJANSharkey30 min
May 17, 2:36 PM CDTSpecial Weather StatementJANYazoo24 min
May 17, 2:42 PM CDTSpecial Weather StatementJANWarren33 min
May 17, 2:59 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo46 min
May 17, 3:04 PM CDTSpecial Weather StatementJANSunflower26 min
May 17, 3:44 PM CDTSpecial Weather StatementJANHolmes46 min
May 17, 5:35 PM CDTSevere Thunderstorm WarningJANBolivar, Washington40 min
May 17, 5:43 PM CDTSpecial Weather StatementJANIssaquena32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.